Health Canada adds warning of very rare, serious condition as potential vaccine side-effect

METRO PLUS

Many feared dead as explosion rocks Benue community [PHOTOS]

Scores have been reportedly killed in a fuel tanker explosion at the Amoke village of Apa Local Government Area in Benue State.

Osun: One dead, children, others injured as masquerades attack Muslims

At least, one person has been confirmed dead while about 12 persons, including children sustained gunshot injuries in a clash that ensued...

4 confirmed dead after car hit six pedestrians in Yola

Four pedestrians have been confirmed dead and two others injured after a car hit them around the Adamawa State capital, Yola.

Two rescued, 12 abducted in Kaduna community

Kaduna Police Command has rescued two persons, while 12 others were abducted by bandits in Kachia local government area of Kaduna State.

Man sets in-law’s house ablaze in Jigawa

A 40-year-old man, Ibrahim Musa has set his in-law’s house ablaze at Kuzoyara village, Birniwa local Government area of Jigawa State.

Health Canada is updating the label for the Oxford-AstraZeneca and COVISHIELD COVID-19 vaccines to add capillary leak syndrome as a potential side-effect.

The agency is also including a warning for patients with a history of the ailment to not get those vaccines.

Capillary leak syndrome is a very rare, serious condition that causes fluid leakage from small blood vessels (capillaries), which can result in the swelling of the arms and legs, sudden weight gain, low blood pressure, thickening of the blood and low levels of the albumin blood protein.

Health Canada and the Public Health Agency of Canada have been monitoring the condition since it was raised as a potential safety concern by the European Medicines Agency in April.

Earlier this month, the EU drug regulator said it reviewed cases of six people who had capillary leak syndrome after they had received a shot of the AstraZeneca vaccine, out of 78 million doses of the AstraZeneca and COVISHIELD vaccines administered in Europe and the United Kingdom as of May 27, 2021.

There has been one case of capillary leak syndrome following vaccination with the AstraZeneca or COVISHIELD COVID-19 vaccine reported in Canada as of June 11th.

Health Canada has also updated the label for the vaccines with information about very rare events of blood clots associated with low levels of platelets following immunization.

This report by The Canadian Press was first published June 30, 2021.

Sources: CTV News

Sign up to FREE email alerts from Tribunepoint Weekly - Daily News

When you subscribe we will use the information you provide to send you these newsletters. Sometimes they’ll include recommendations for other related newsletters or services we offer. Our Privacy Notice explains more about how we use your data, and your rights. You can unsubscribe at any time.

- Advertisement -

Read Also

LEAVE A REPLY

Please enter your comment!
Please enter your name here

- Advertisement -

Latest News

Anambra 2021: Soludo remains APGA Guber candidate – Ex-CBN boss’ spokesman, Pauly Onyeka insists

The camp of former Central Bank of Nigeria, CBN, Governor Prof. Charles Soludo, has rubbished the recent court orders declaring Chuma Umeoji...

Kwara APC crisis: Parallel congresses imminent on Saturday

There are strong indications that parallel congresses will be held by the two major warring factions of the All Progressives Congress in...

Man City to get £10m from Sancho’s transfer to Manchester United

Manchester City will earn around £10 million following Jadon Sancho’s move from Borussia Dortmund to their rivals Manchester United.

We don’t rig elections, Nigerians trust us – APC replies PDP

The All Progressives Congress (APC) has rejected the allegation of planned rigging in 2023 made by National Chairman of the Peoples Democratic...

UK govt meets FG over Nnamdi Kanu’s rearrest, pledges to assist IPOB leader

The British High Commission has said it will engage the Nigerian Government over the rearrest of Nnamdi Kanu, leader of the Indigenous...